×

Uniqueness and existence results for a third-order nonlinear multi-point boundary value problem. (English) Zbl 1166.34008

This paper studies the existence and uniqueness of solutions for the following nonlinear multi-point third-order boundary value problem (BVP):
\[ \begin{cases} x'''(t)+f(t,x(t),x'(t),x''(t))=0, ~0 < t < 1,\\ x(0)=0, ~g(x'(0), x''(0), x(\xi_1), \dots, x(\xi_{m-2}))=A,\\ ~h(x'(1), x''(1), x(\eta_1), \dots, x(\eta_{n-2}))=B, \end{cases} \tag{1.1} \]
where \( 0< \xi_i, \eta_j <1, ~i=1,2, \dots, m-2, ~ j=1,2, \dots, n-2, ~ A, B \in \mathbb{R},\) and \(f:[0,1] \times \mathbb{R}^3 \to \mathbb{R}, ~g: \mathbb{R}^m \to \mathbb{R}, ~h: \mathbb{R}^n \to \mathbb{R}\) are continuous functions. Assuming some monotonicity conditions on the functions \(f, g, h,\) the existence of a solution for the BVP (1.1) is proved by applying the method of lower and upper solutions, and Leray-Schauder degree theory.
In order to establish the uniqueness of the solution for BVP (1.1), the authors make use of the following auxiliary boundary value problem:
\[ \begin{cases} x'''(t)+a(t)x''(t)+b(t)x'(t)+c(t)x(t)=0, ~0 < t < 1,\\ x(0)=0, ~p_1x'(0)+q_1x''(0)+\sum _{i=1}^{m-2}r_{i}x(\xi_{i})=0,\\ ~~p_2x'(1)+q_2x''(1)+\sum _{j=1}^{n-2}R_{j}x(\eta_{j})=0, \end{cases} \]
where \(a(t), b(t), c(t) \in C[0,1], ~c(t)\geq 0, t \in [0,1], ~p_1, p_2, q_1, q_2, r_i, R_j \in \mathbb{R}\) with \(q_1 \leq 0, q_2 \geq 0, r_i \leq 0, R_j \leq 0.\) Some illustrative examples are also presented.

MSC:

34B10 Nonlocal and multipoint boundary value problems for ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
47N20 Applications of operator theory to differential and integral equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Il’in, V.A.; Moiseev, E.I., Nonlocal boundary value problems of the first kind for a Sturm-Liouville operator in its differential and finite difference aspects, Different. eq., 23, 803-810, (1987) · Zbl 0668.34025
[2] Il’in, V.A.; Moiseev, E.I., Nonlocal boundary value problems of the second kind for a Sturm-Liouville operator in its differential and finite difference aspects, Different. eq., 23, 979-987, (1987) · Zbl 0668.34024
[3] Gupta, C.P., Solvability of a three-point nonlinear boundary value problem for a second order ordinary differential equation, J. math. anal. appl., 168, 540-551, (1992) · Zbl 0763.34009
[4] Lu, Shiping; Ge, Weigao, On the existence of m-point boundary value problems at resonance for higher order differential equation, J. math. anal. appl., 287, 522-539, (2003) · Zbl 1046.34029
[5] Du, Zengji; Ge, Weigao, Multiple solutions for three-point boundary value problem with nnonlinear terms depending on the first order derivative, Arch. math., 84, 341-349, (2005) · Zbl 1074.34011
[6] Du, Zengji; Lin, Xiaojie; Ge, Weigao, On a third order multi-point boundary value problem at resonance, J. math. anal. appl., 302, 217-229, (2005) · Zbl 1072.34012
[7] Du, Zengji; Ge, Weigao; Zhou, Mingru, Singular perturbations for third-order nonlinear multi-point boundary value problem, J. different. eq., 218, 69-90, (2005) · Zbl 1084.34014
[8] Thompson, H.B.; Tisdell, Christopher, Nonlinear multi-point boundary value problems for weakly coupled systems, Bull. austral. math. soc., 60, 45-54, (1999) · Zbl 0940.34011
[9] Ma, Dexiang; Du, Zengji; Ge, Weigao, Existence and iteration of monotone positive solutions for multi-point boundary value problems with p-Laplacian operator, Comput. math. appl., 50, 729-739, (2005) · Zbl 1095.34009
[10] Du, Zengji; Bai, Zhanbing, Asymptotic solutions for A second-order differential equation with three-point boundary conditions, Appl. math. comput., 186, 469-473, (2007) · Zbl 1120.34311
[11] Graef, John R.; Kong, Lingju, Existence of solutions for nonlinear boundary value problems, Commun. appl. nonlinear. anal., 13, 1-14, (2006) · Zbl 1140.34309
[12] Grossinho, M.D.R.; Minhós, F.M., Existence result for some third order separated boundary value problems, Nonlinear anal. theory meth. appl., 47, 2407-2418, (2001) · Zbl 1042.34519
[13] Du, Zengji; Ge, Weigao; Lin, Xiaojie, Existence of solutions for a class of third-order nonlinear boundary value problems, J. math. anal. appl., 294, 104-112, (2004) · Zbl 1053.34017
[14] Rovderová, E., Third-order boundary value problem with nonlinear boundary conditions, Nonlinear anal. theory meth. appl., 25, 473-485, (1995) · Zbl 0841.34022
[15] Chang, K.W.; Howes, F.A., Nonlinear singular perturbation phenomena: theory and application, (1984), Springer Verlag New York · Zbl 0559.34013
[16] Jankowski, T., Existence of solutions differential equations with nonlinear multipoint boundary conditions, Comput. math. appl., 47, 095-1103, (2004) · Zbl 1093.34006
[17] Grossinho, M.D.R.; Minhós, F.M.; santos, A.I., Existence result for a third order ODE with nonlinear boundary conditions in presence of a sign-type Nagumo control, J. math. anal. appl., 309, 271-283, (2005) · Zbl 1089.34017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.